Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 24, 2005, 5:18 PM PDT for San Bernardino County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 5:18 PM PDT (00:18 UTC)
- Expired
- Jul 24, 2005, 6:07 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 250020 SVRVEF CAC071-250100- /O.NEW.KVEF.SV.W.0011.050725T0018Z-050725T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 518 PM PDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 600 PM PDT(600 PM MST) * AT 515 PM PDT(512 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHWESTERN SAN BERNARDINO COUNTY TO SOUTHEASTERN KERN COUNTY...OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHEAST OF RIDGECREST TO 30 MILES NORTHEAST OF LANCASTER...AND MOVING SOUTH AT 30 MPH. WIND SPEEDS IN EXCESS OF 70 MPH ARE LIKELY ALONG US395 IN SAN BERNARDINO COUNTY FROM RANDSBURG SOUTH THE STATE ROUTE 58. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3550 11734 3502 11793 3460 11787 3508 11728 $$ SC
2 follow-up statements
000 WWUS55 KVEF 250049 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 546 PM PDT SUN JUL 24 2005 CAC071-250100- /O.CON.KVEF.SV.W.0011.000000T0000Z-050725T0100Z/ SAN BERNARDINO CA- 546 PM PDT SUN JUL 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM PDT(600 PM MST) FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 544 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH OVER WEST CENTRAL SAN BERNARDINO COUNTY AND EASTERN KERN COUNTY. THE LINE OF STRONG WINDS ASSOCIATED WITH THESE STORMS IS PUSHING ACROSS WEST CENTRAL SAN BERNARDINO COUNTY...NEAR THE INTERSECTION OF US395 AND STATE ROUTE 58. THIS LINE OF STRONG WINDS WAS MOVING SOUTHEAST AT 30 MPH. LAT...LON 3550 11734 3502 11793 3460 11787 3508 11728 $$ SC
000 WWUS55 KVEF 250107 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 605 PM PDT SUN JUL 24 2005 CAC071-250112- /O.EXP.KVEF.SV.W.0011.000000T0000Z-050725T0100Z/ SAN BERNARDINO CA- 605 PM PDT SUN JUL 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRED AT 600 PM PDT... THUNDERSTORMS HAD DISSIPATED IN WEST CENTRAL SAN BERNARDINO COUNTY NEAR STATE ROUTE 395. HOWEVER...STRONG WINDS UP TO 40 MPH FROM THE EARLIER THUNDERSTORMS WILL CONTINUE TO AFFECT STATE ROUTE 58 WEST OF BARSTOW AND ALSO HIGHWAY 395 BETWEEN BARSTOW AND VICTORVILLE UNTIL AT LEAST 7 PM. BLOWING DUST MAY ALSO REDUCE VISIBILITY IN SPOTS. MOTORISTS IN THESE AREAS SHOULD BE PREPARED FOR THESE ADVERSE DRIVING CONDITIONS UNTIL AT LEAST 7 PM. LAT...LON 3550 11734 3502 11793 3460 11787 3508 11728 $$ JGA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:10 PM PDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 24, 4:10 PM PDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT SUN JUL 24 2005
.SYNOPSIS...THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WILL UNDERGO
A GRADUAL DRYING TREND THROUGH WEDNESDAY WITH THUNDERSTORM COVERAGE
DECREASING EACH DAY. TEMPERATURES WILL RETURN TO NEAR NORMAL
WEDNESDAY.
&&
.SHORT TERM...ACTIVE DAY WITH NUMEROUS REPORTS OF FLASH FLOODING IN
SAN BERNARDINO COUNTY AS STORMS MIGRATED SOUTHWARD DURING THE ENTIRE
DAY. MOST ACTIVE STORMS NOW ARE IN SOUTHWEST INYO COUNTY AND EASTERN
MOHAVE COUNTY. WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN
1.50-2.00 INCH STORMS HAVE BEEN VERY EFFICIENT RAIN PRODUCERS.
APPEARS STORMS WILL NOT BE ABLE TO GENERATE IN RAIN COOLED AIR OVER
SOUTHERN NEVADA. WILL CONTINUE FLASH FLOOD WATCH UNTIL 9 PM FOR SAN
BERNARDINO/MOHAVE COUNTIES BUT WILL CANCEL WATCH FOR SOUTHERN NEVADA
ZONES. MODELS CONTINUE TO BE CONSISTENT IN ADVERTISING SLOW DRYING
TREND MONDAY AND TUESDAY WITH COVERAGE OF STORMS LESS EACH DAY WHILE
TEMPERATURES RETURN TO NEAR NORMAL BY MIDWEEK.
&&
.LONG TERM...LOOKING AHEAD TO WEDNESDAY AND BEYOND...HIGH PRESSURE
BEGINS MIGRATING EASTWARD OVER THE AREA WEDNESDAY REDUCING THE
THUNDERSTORM THREAT FOR THAT DAY AND THEN SHIFTS EAST OF THE AREA
AFTER THAT. IN THE MEANTIME...THE REMNANTS OF TROPICAL STORM GERT IS
FORECAST BY THE MODELS TO MOVE WEST ACROSS CENTRAL MEXICO IN A
FASHION SIMILAR TO EMILY LAST WEEK. THE MOISTURE ASSOCIATED WITH THE
SYSTEM IS FORECAST TO THEN ADVECT INTO THE SOUTHERN FORECAST AREA BY
FRIDAY BEFORE SPREADING OVER THE REST OF THE CWA NEXT WEEKEND. THE
GFS ALSO BRINGS A VORT MAX AROUND THE WESTERN EDGE OF THE HIGH
SATURDAY AND INTO THE AREA WHICH COULD PROVIDE A FOCUS FOR
THUNDERSTORMS THAT DAY. TOO EARLY TO TELL IF THIS WILL PAN OUT OR
NOT BUT WILL NEED TO REMAIN VIGILANT FOR ANY SUCH FEATURES. AS FOR
TEMPERATURES...EXPECT THE WARMEST DAY OF THE WEEK TO BE WEDNESDAY
WITH AFTERNOON TEMPS RISING TO NEAR NORMAL FOLLOWED BY A SLOW
COOLING TREND INTO THE WEEKEND AS THE ATMOSPHERE MOISTENS. &&
.AVIATION...THUNDERSTORM ACTIVITY IS CURRENTLY ISOLATED TO MAINLY
THE PEACH SPRINGS CORRIDOR HOWEVER ISOLATED CONVECTION IS STILL
POSSIBLE ALONG THE OTHER APPROACHES INTO KLAS THROUGH THE EVENING
HOURS. THUNDERSTORMS THAT DEVELOPED EARLIER IN THE DAY AND ANY
THUNDERSTORMS THAT DEVELOP TONIGHT WILL LIKELY PRODUCE NUMEROUS
OUTFLOW BOUNDARIES THAT WILL MOVE IN DIFFERENT DIRECTIONS WHICH
COULD RESULT IN SPORADIC WIND SHIFTS AND GUSTY WINDS AT TIMES AT
KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...FLASH FLOOD WATCH IN EFFECT FOR NORTHWEST ARIZONA ZONES
1-3 9 PM.
.CA...FLASH FLOOD WATCH IN EFFECT FOR SOUTHEAST CALIFORNIA
ZONES 28 AND 29 UNTIL 9 PM.
&&
PIERCE/SALMENIn the hours before
Local storm report, Jul 24, 1:09 PM PDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
109 PM PDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/24/2005 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTERS REPORTS 1.00 1.50 INCHES OF RAIN DURING THE PAST
HOUR CAUSING FLASH FLOODING TWENTY NINE PALMS...FLANDERS
AND JOSHUA TREE.
&&
CSCHLOTTLocal storm report, Jul 24, 3:18 PM PDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
318 PM PDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM FLASH FLOOD TWENTYNINE PALMS 34.14N 116.07W
07/24/2005 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTS 1.50 INCHES OF RAIN WITH SEVERE FLOODING
IN TWENTY NINE PALMS...SEVERAL HUNDRED PEOPLE ARE TO BE
EVACUATED.
&&
CSCHLOTTNearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.